Follow
Share

He is incontinent and must be changed and kept clean. It is probably to to need to maintain control and possible abuse as a child. He has parkinsonisms, but NOT PD, and exhibits Extrapyramidal Reaction to Seroquel. Ativan does little for the aggression and makes him nonfunctionally drowsy. Has anyone had similar problems and found a drug that quells the aggressiveness but allows one to function fairly alertly?

This question has been closed for answers. Ask a New Question.
Find Care & Housing
Don't think what I'm about to write is this gentleman but still think it worth putting out there.
Re being touched, I have a history of extreme abuse as a child and I grit my teeth at being touched. I also have fibromalgia/myofacial pain and on a flare up day if you were to barely touch my skin with 100% silk or the down of a bird I would scream in pain. I am able to request folk don't touch me and explain that on a bad day even the softest breeze is agony.
Sadly these conditions are not the only ones that cause this sort of reaction. My body is sending the wrong signals to the brain regarding touch, once there the message is getting scrambled again. Result searing pain from what should be pleasurable.
I have just been diagnosed with Dementia with Lewy Bodies, I haven't seen a sensitivity to being touched in my reading up on it. Is this common? I'm guessing as it's already an issue for me that it's unlikely to be worse until I can't explain that is. I have pretty yukky halucinations visually, sound & smell if anything else to be aware off could you please message me I don't want to hijack this post. Thanks
Helpful Answer (0)
Report

I have worked with patients exhibiting this behavior. The correct medication is unfortunately a combination of seek and find. Is your husband receptive to counseling at this point or have we going past that plateau? Do not loose hope consider others manners of helping you. There is a new (relatively so) called Namenda, which has shown some positive results.

I feel I must mention if you have considered a different living situation placement; it is most important for you to be sure what measures will be taken for this situation. I am in Washington and our state regulations encourage psychiatric hospitalization for these behaviors.

If you are afraid of this behavior (whether for your personal safety or his) contact your local Aging ad Long Term Care Agency. These folks make it their focus to find and provide answers in this kind of situation.

It is paramount for you to remain safe and secure, thereby being available to help him. If you are unable to get the correct interaction (physical or medicinal) who will be there for him? And right beside this same question is the thought that should something happen to you, who will respond to your needs.

Of importance is if he has the correct diagnosis. Many different kinds of dementia are frequently lumped together and called Alzheimer's disease. Practioners are getting better at focusing on the correct diagnosis and treating that specific one.

What I am saying is to be positive you are working with the correct diagnosis and then seek the correct intervention for that behavior. One should never just assume it is one disease, without some very valid evidence. Medical Practioners many times are not specifically trained to diagnose the correct dementia disease. I have seen and worked with people diagnosed with Alzheimer's disease when later it was determined to be Loewy Body disease complicated by Parkinson's disease or Korsiifcos disease only to discover it was a drug interaction.
Helpful Answer (1)
Report

Has a psychiatrist diagnosed his abuse as a child? How do you know this happened to him? Or if?
Helpful Answer (0)
Report

When this happened with a friend of mine for whom I am their DPOA, I was advised to take her to the Geri-psych ward at a local hospital to find a drug that would calm her without making her drowsy. Anti-psychotic drugs are tricky, so they start with a low dose on what that think is most promising and gradually increase it, noting the times of day to be given. The first drug didn't work so they had to slowly withdraw it and begin another. It took 3 1/2 weeks before they had a combination that would work for her. She was incontinent, too, like your father, and became combative when they tried to clean her. After the hospital stay, everything went more smoothly. The AL facility nurse could phone the doctor who prescribed these to alter the dosage if necessary. My friend had frontal temporal dementia and was declining fast at this point, but at least she allowed help to be given to her to keep her clean and infection free. It was the best we could hope for at that point. These type of drugs are not to be experimented with by lay people, only doctors. Best of luck finding a good answer.
Helpful Answer (1)
Report

Have you had him checked for a UTI? (urinary tract infection) That can make the elderly very aggressive.
Helpful Answer (0)
Report

Seroquel has a short drug history and not tolerated that well. Try switching because this drug is not for your dad apparently. As far as touching, try letting him change his "pull ups" himself if he can. If he doesn't like to be touched, then don't touch him, unless necessary.
Helpful Answer (1)
Report

Extra-pyramidal Reaction is , to my professional knowledge, a reaction to anti~psychotic drugs.
I would seek the PCP 's advice before you do anything, unless your a R.N. or physician yourself.

This is something I pulled off the internet that may be helpful.
"Common side effects of Seroquel include dizziness, headache, weakness, drowsiness, constipation, increased serum triglycerides, increased serum cholesterol, increased thyroid stimulating hormone level, and xerostomia. Other side effects include orthostatic hypotension, pharyngitis, abdominal pain, increased serum alanine aminotransferase, dyspepsia, weight gain, and tachycardia." Not my words but words of Seroquel drug effects.

Seek advice of your physician.
Helpful Answer (0)
Report

It sounds like Lewy Body Dementia to me. That is what my Dad has.
Helpful Answer (0)
Report

LBD? Lewy Body Dementia, I am guessing. My dad , who didn't have that, freaked out every time I would touch his arm, lightly. I am not sure if his skin hurt, or it scared him. But it scared me. And hurt my feelings.
Helpful Answer (0)
Report

pardon my ignorance but what is PD?
Helpful Answer (1)
Report

If by extra pyramidal you mean tremors, try diphenhydramine (Benadryl). And don't kid yourself about PD. If he is going into attack mode he has PD.
Helpful Answer (1)
Report

Have you spoken to his Dr. about a different medication? Have you tried half a dose?
Helpful Answer (1)
Report

This question has been closed for answers. Ask a New Question.